Topiramate Induced Aqueous Misdirection Syndrome Presenting as Bilateral Elevated Intraocular Pressure-A Case Report
Received Date: September 02, 2020; Published Date: October 23, 2020
Aim: To describe a case of raised intraocular pressure due to Topiramate, to raise awareness of the condition, encourage patient education of side effects land reduce future misdiagnosis.
Method: A case report of a Topiramate induced aqueous misdirection and literature review in the English language.
Conclusion: Topiramate induced angle closure is an ophthalmic emergency that can potentially result in permanent vision loss if not promptly recognized and appropriately treated. It is a rare but serious adverse reaction in which angle closure occurs due to development of ciliochoroidal effusions. The early recognition and discontinuation of the offending medication is the most essential treatment of topiramate-induced angle closure. Patient education is a key prophylactic measure.
Keywords: Topiramate, Raised Intraocular Pressure, Aqueous Misdirection, Angle Closure Glaucoma